Alert archive / Maine / Wind Advisories in 2014

Wind Advisory 8, NWS Caribou, ME

October 21, 2014Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Oct 21, 2014, 3:29 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 22, 2014, 8:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2014, 3:29 PM EDT (19:29 UTC)
In effect from
Oct 22, 2014, 8:00 PM EDT
Expired
Oct 23, 2014, 11:52 AM EDT
In force
16 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS71 KCAR 211929
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT TUE OCT 21 2014

MEZ029-030-220900-
/O.NEW.KCAR.WI.Y.0008.141023T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
329 PM EDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO NOON EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO NOON EDT
THURSDAY.

* WINDS...NORTHEAST 20 TO 30 MPH. GUSTS UP TO 45 MPH...ESPECIALLY
  ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* TIMING...WEDNESDAY NIGHT INTO THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES AND
  BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOW
  DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

VJN
6 follow-up statements
923 
WWUS71 KCAR 220737
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
337 AM EDT WED OCT 22 2014

MEZ029-030-221545-
/O.CON.KCAR.WI.Y.0008.141023T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
337 AM EDT WED OCT 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT THURSDAY...

* WINDS...NORTHEAST 20 TO 30 MPH. GUSTS UP TO 45 MPH...
  ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* TIMING...WEDNESDAY NIGHT INTO THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MIGNONE
492 
WWUS71 KCAR 221248
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
848 AM EDT WED OCT 22 2014

MEZ029-030-230100-
/O.CON.KCAR.WI.Y.0008.141023T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
848 AM EDT WED OCT 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT THURSDAY...

* WINDS...NORTHEAST 20 TO 30 MPH. GUSTS UP TO 45 MPH... 
  ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* TIMING...WEDNESDAY NIGHT INTO THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HASTINGS
784 
WWUS71 KCAR 221931
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 PM EDT WED OCT 22 2014

MEZ029-030-230745-
/O.CON.KCAR.WI.Y.0008.141023T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
331 PM EDT WED OCT 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT THURSDAY...

* WINDS...NORTHEAST 20 TO 30 MPH. GUSTS UP TO 45 MPH... 
  ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* TIMING...TONIGHT INTO THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HASTINGS
138 
WWUS71 KCAR 230813
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
413 AM EDT THU OCT 23 2014

MEZ029-030-231600-
/O.CON.KCAR.WI.Y.0008.000000T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
413 AM EDT THU OCT 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTHEAST 25 TO 35 MPH. GUSTS UP TO 45 MPH... ESPECIALLY
  ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HEWITT
770 
WWUS71 KCAR 231329
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
929 AM EDT THU OCT 23 2014

MEZ029-030-231600-
/O.CON.KCAR.WI.Y.0008.000000T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
929 AM EDT THU OCT 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTHEAST 25 TO 35 MPH. GUSTS UP TO 45 MPH... 
  ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* IMPACTS...LOW IMPACT. WINDS MAY CAUSE MINOR DAMAGE TO TREES 
  AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE 
  BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$
465 
WWUS71 KCAR 231552
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1152 AM EDT THU OCT 23 2014

MEZ029-030-231700-
/O.CAN.KCAR.WI.Y.0008.000000T0000Z-141023T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1152 AM EDT THU OCT 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

THE WINDS HAVE BEGUN TO SUBSIDED ACROSS THE AREA. NORTHEAST WINDS
SUSTAINED AROUND 20 MPH WITH GUST TO AROUND 35 MPH WILL CONTINUE
THROUGH THE AFTERNOON ACROSS DOWNEAST MAINE.

$$

NORTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 21, 1:12 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 21, 1:12 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
112 PM EDT TUE OCT 21 2014

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY SOUTH OF THE REGION TODAY AND MOVE
SLOWLY NORTHWARD WEDNESDAY INTO THURSDAY. THIS SYSTEM WILL BRING
SIGNIFICANT RAINFALL TO THE REGION.&&

.NEAR TERM /THROUGH TONIGHT/...
1 PM UPDATE...FORECAST ON TRACK WITH NO CHANGES NEEDED. LOOK FOR
RAIN TO DEVELOP DOWNEAST THE NEXT COUPLE OF HOURS.

PREVIOUS DISCUSSION...
LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE TO THE
SOUTHEAST TODAY THEN INTENSIFY OVER THE ATLANTIC SOUTH OF NEW
ENGLAND TONIGHT. WITH STRONG HIGH PRESSURE TO THE NORTH OF THE
STATE A STRONG NORTHEAST FLOW IS EXPECTED TO DEVELOP ACROSS THE
REGION TONIGHT. RAIN IS ALSO EXPECTED TO DEVELOP AHEAD OF THE LOW
ALONG THE MAINE COAST TONIGHT. BOTH THE GFS AND THE ECMWF ARE VERY
SIMILAR DEVELOPING THIS SYSTEM SO WILL USE A 50/50 BLEND OF THE
TWO MODELS FOR POPS...SKY AND QPF. BOTH MODELS FOCUS HEAVIES QPF
AMOUNTS ALONG COAST AND INTERIOR DOWNEAST. WILL USE THE MOSG25 FOR
WIND GRIDS.&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A WET PATTERN TO CONTINUE W/THE POTENTIAL FOR SOME HEAVY RAINFALL.

LOW PRES WILL CONTINUE TO INTENSIFY AS IT GETS CAPTURED BY THE
UPPER LOW AND BECOMES VERTICALLY STACKED. THERE IS POTENTIAL FOR
SOME HEAVY RAINFALL ESPECIALLY WEDNESDAY NIGHT RIGHT THROUGH
THURSDAY. THE HEAVIEST AXIS LOOKS LIKE IT WILL BE SITUATED OVER
THE CENTRAL HIGHLANDS AND DOWNEAST AREAS INCLUDING THE COAST. SOME
THINGS POINTING TO THE HEAVY RAINFALL POTENTIAL ARE THE UPPER
LEVEL DIFLUENCE NOTED BY ALL THE NUMERICAL GUIDANCE ALONG W/THE
STRONG ESE INFLOW FROM 850-500MBS AND ENE WINDS IN THE BLYR. PLUS,
ADD THE DEFORMATION BANDING FROM 1000-700MBS TO THE MIX AND THE
OUTCOME COULD BE HEAVY PRECIP IN THE FORM OF RAIN. RAINFALL
AMOUNTS DURING THIS TIME-FRAME COULD BE IN THE RANGE OF 2 TO 3
INCHES BY THURSDAY EVENING. ACROSS THE FAR NORTH, RAIN WILL BE
SLOWER TO TAKE HOLD DUE TO HIGH PRES HANGING ON A WHILE LONGER.
THIS WILL CHANGE BY WEDNESDAY AFTERNOON AS THE 1ST WAVE OF RAIN
MAKES IT ALL THE WAY TO THE BORDER. THE NAM/GFS AND CANADIAN GEM
POINT TO THIS POTENTIAL. THE ECMWF IS SLOWER W/BRINGING THE RAIN
INTO FAR NORTHERN MAINE AND HITS THE DOWNEAST AND SOUTHERN MAINE
VERY HARD W/RAINFALL. DECIDED TO STAY PRETTY CLOSE TO THE
DAYCREW'S ASSESSMENT W/THE ONLY SIGNIFICANT CHANGE WAS TO BRING
THE RAIN CHANCES UP(60-70%) ACROSS NORTHERN MAINE BY LATER
WEDNESDAY AFTERNOON USING A CONSENSUS APPROACH.

THE LOW WILL BE SLOW MOVING AS IT BECOME VERTICALLY STACKED AND
WAVES OF RAIN MOVE ACROSS THE ENTIRE REGION THROUGH THURSDAY
NIGHT. COORDINATED THE POTENTIAL FOR A FLOOD WATCH AND GIVEN THAT
THE HEAVIEST RAINFALL AXIS DOES NOT HIT UNTIL LATER WEDNESDAY INTO
THURSDAY, DECIDED TO HOLD OFF THE FLOOD WATCH. THE MAINSTEM RIVERS
ARE WELL BELOW FLOOD STAGE AND RECEDING ATTM. THE FIRST BATCH OF
RAINFALL WILL ALLOW FOR RIVERS AND STREAMS TO REACT W/SOME RISES
BUT ATTM, THINKING HERE IS THAT THEY WILL REMAIN WITHIN THEIR
BANKS. SMALLER STREAMS AND BROOKS COULD VERY WELL FILL UP FASTER
AND BECOME BANKFUL W/THE FIRST SLUG. THE 2ND WAVE EXPECTED LATER
THURSDAY NIGHT INTO MIDDAY FRIDAY WILL ADD FURTHER TO THE RAINFALL
TOTALS AND THIS COULD LEAD TO SOME PROBLEMS. THE DAYCREW CAN
ASSESS THIS POTENTIAL TODAY W/MORE GUIDANCE COMING IN. THE
HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED TO REFLECT THE HEAVY
RAINFALL POTENTIAL.

WINDS WILL PICK UP ON WEDNESDAY AND CONTINUE INTO THURSDAY FROM
ENE. THE NUMERICAL GUIDANCE POINTS TO A LLVL JET OF 45 KTS FROM
925-850MBS FROM THE ESE OVERRIDING THE NE WINDS AT THE SURFACE.
THE SOUNDING DATA SUPPORTS WINDS GUSTS TO THE SURFACE OF UP TO 35
MPH ESPECIALLY ACROSS EASTERN AND DOWNEAST MAINE. ATTM, NO WIND
HEADLINES ARE EXPECTED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LATEST FORECAST GUIDANCE POINTS TO RAIN CONTINUING THROUGH EARLY
FRIDAY AS THE 2ND WAVE OF RAINFALL FILLS IN AS LOW PRES OPENS AND
LIFTS ACROSS THE GULF OF MAINE. ANOTHER 1 TO 2 INCHES OF RAINFALL
COULD FALL WHICH WOULD ADD TO THE FIRST SLUG GIVING A STORM TOTAL
OF POSSIBLY 3 TO 5 INCHES BY LATE FRIDAY AFTERNOON. THE HEAVIEST
AMOUNTS OF THE RAINFALL TOTAL WILL BE ACROSS THE CENTRAL HIGHLANDS
AND THE DOWNEAST REGION INCLUDING THE COAST. THERE COULD VERY WELL
BE SOME RAINFALL TOTALS HITTING THE 6 INCH MARK ACROSS THE HIGHER
TERRAIN AND FAVORED UPSLOPE AREAS SUCH AS WASHINGTON, PENOBSCOT
AND PISCATAQUIS COUNTIES. THE LOW IS FORECAST TO LIFT ACROSS NOVA
SCOTIA FRIDAY NIGHT W/RAIN TRANSITIONING TO SHOWERS. THE PRECIP
WILL WIND DOWN LATER FRIDAY NIGHT INTO SATURDAY AS THE LOW PASSES
THROUGH THE MARITIMES. IN ITS WAKE, WILL BE SOME LEFTOVER SHOWERS
AND MUCH COLDER TEMPERATURES W/A RETURN BACK TO BELOW NORMAL
TEMPERATURES.

THERE IS QUITE A DISCREPANCY THAT COMES ABOUT FOR SUNDAY INTO
MONDAY BETWEEN THE GFS AND ECWMF IN REGARDS TO ANOTHER ROUND OF
SHOWERS/RAIN. THE ECMWF WANT TO BRING ANOTHER LOW(WEAKER) ACROSS
THE REGION FROM QUEBEC BRINGING SOME MEASURABLE RAINFALL WHILE THE
GFS IS DRIER W/JUST A FRONTAL BOUNDARY SLIDING ACROSS THE REGION.
A LOOK AT THE CANADIAN GLOBAL SHOWS IT TO SUPPORT THE ECMWF
SOLUTION W/SOME RAIN. DECIDED TO FOLLOW A CONSENSUS OF THE LONG
RANGE GUIDANCE AND BRING A CHANCE FOR SHOWERS FOR THE REGION
SATURDAY NIGHT INTO SUNDAY. TEMPERATURES ARE EXPECTED TO CONTINUE
TO BE ON THE CHILLY SIDE W/READINGS NEAR NORMAL. IT WILL BE
INTERESTING TO SEE HOW THINGS PAN OUT AS WE MOVE ALONG THROUGH
THE WEEK.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR TODAY...BECOMING MVFR LATE TODAY AND TONIGHT
DOWNEAST AS RAIN MOVES IN, AND PERHAPS IFR LATER TONIGHT. FURTHER
NORTH, RAIN MAY MAKE IT NORTH TO HOULTON, BUT WILL HAVE TROUBLE
MAKING IT MUCH FURTHER NORTH TO PRESQUE ISLE THROUGH TONIGHT. MVFR
CEILINGS WILL LIKELY EXPAND NORTH TO NORTHERN MAINE TONIGHT.

SHORT TERM: IFR FOR KBGR AND KBHB RIGHT INTO EARLY FRIDAY WHILE
THE NORTHERN TERMINALS WILL ACTUALLY SEE VFR GOING TO MVFR
WEDNESDAY AFTERNOON. IFR CONDITIONS EXPECTED FOR ALL TERMINALS
THURSDAY RIGHT INTO FRIDAY. THERE WILL ALSO BE THE POTENTIAL FOR
SOME LLWS ESPECIALLY WEDNESDAY RIGHT INTO THURSDAY.

&&

.MARINE...
NEAR TERM: FOR SUSTAINED WINDS WILL USE THE NAM12. FOR WAVES:
EXPECT A SOUTHERLY FETCH TO DEVELOP EAST OF INTENSIFYING LOW
PRESSURE SOUTH OF NEW ENGLAND THIS AFTERNOON. THIS FETCH WILL
EXTEND NORTHWARD INTO THE GULF OF MAINE TONIGHT. PRIMARY WAVE
GROUP TODAY WILL BE WEST TO SOUTHWEST WIND WAVE 3-3 FEET/6 TO 7
SECONDS. AS LOW PRESSURE INTENSIFIES TONIGHT EXPECT NORTHEAST WIND
WAVE TO BECOME PRIMARY WAVE SYSTEM AND BUILD TO 6-7 FEET TOWARDS
DAYBREAK. THIS WILL BE ACCOMPANIED BY A SECONDARY LONG PERIOD
WAVE GROUP 4-5 FEET/7-8 SECONDS EMANATING FROM THE EAST SIDE OF
THE DEVELOPING LOW. ALSO EXPECT WIND GUSTS TO EXCEED GALE BY LATE
EVENING... SO WILL UPGRADE TO WATCH TO GALE WARNING WITH TIMING
REMAINING THE SAME.

SHORT TERM: GALE FORCE CONDITIONS ARE EXPECTED TO PERSIST
WEDNESDAY INTO THURSDAY W/GUSTS HITTING 35+ KTS. SUSTAINED WINDS
ARE FORECAST TO BE 25-30 KTS. WAVES WILL BE BUILDING MORE DUE TO
THE PROLONGED ENE FETCH. STAYED CLOSE TO THE DAYCREW'S ASSESSMENT
OF BRINGING WAVE HEIGHTS TO A RANGE OF 10-13 FT BY THURSDAY.
THE WINDS AND THE WAVES WILL START TO DROP OFF LATER THURSDAY
NIGHT INTO FRIDAY BACK TO SCA LEVELS. IT LOOKS LIKE ANOTHER SURGE
OF WINDS WILL COME IN BEHIND THE DEPARTING LOW LATER FRIDAY INTO
FRIDAY NIGHT BRINGING WINDS CLOSE TO 25 KTS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT THURSDAY FOR
     ANZ050>052.

&&

NEAR TERM...FOISY/MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...FOISY/MIGNONE/HEWITT
MARINE...FOISY/MIGNONE/HEWITT
Hazardous weather outlook, Oct 21, 3:00 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT TUE OCT 21 2014

MEZ010-011-015>017-031-032-221900-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
300 PM EDT TUE OCT 21 2014

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ001>006-221900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
300 PM EDT TUE OCT 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MODERATE TO HEAVY RAIN WITH WINDY CONDITIONS IS EXPECTED WEDNESDAY
INTO FRIDAY MORNING. THE HEAVIEST RAIN WILL BE LATE THURSDAY INTO
FRIDAY MORNING. SIGNIFICANT FLOODING IS NOT EXPECTED FOR
NORTHEASTERN MAINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ029-030-221900-
COASTAL HANCOCK-COASTAL WASHINGTON-
300 PM EDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO NOON EDT
THURSDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ050>052-221900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
300 PM EDT TUE OCT 21 2014

...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:39 AM EDTGale WarningCAR70 hr
Oct 21, 3:37 PM EDTFlood WatchCARHancock, Penobscot, Piscataquis, Washington47 hr

Nearby

Wind Advisories in Maine, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.